Learn how to use Mayo Clinic Connect
Request an Appointment
I am a 76 year old women and have had this condition for almost a year. it is getting worse everyday. been to many doctors and not one of them has heard otf it, I am getting desperate
I am a 55 year old woman who has had this for 13 years. It is devastating and has completely changed my life…I belong to a group of woman on line who have this and we are trying to figure out how to treat this. I have decided to go to a holistic dr to get bioidentical hormones. I think it’s either that or from GERD, something going on in our digestive track. will be gettng my kit for hormonal testing…will post my results.
Jump to this post
Hi Lauren,I took the pill that dissolves also,for some reason the clonazapam seem to help me the best.I am currently on 0.5 mg 2times per day.I usually wake up during the night.It is very hard to get to sleep when your mouth is burning..I plan to take Yoga classes,i have heard many sufferes find help with Yoga.I have to push myself to go,i am always so depressed with this awful condition,it holds me back from doing much..Please feel free to write back..Thanks for your concern..Take Care..
Hi Sheetrock, I also take the dissolving pill as well. However, I take a third dose of .50 about an hour before I go to bed. Along with the Edluar, I am able to sleep. The lack of sleep could really be complicating your condition. Perhaps you should speak to your dr. about it. I hope you keep up with the yoga. I have developed a home practice since I can’t always make it to classes, although I love the support I get from a group atmosphere. I also pull back from activities which is very characteristic of this condition. I do think that ALA helps as well.
Hope to hear back from you soon.
Hi Laure,what is Edular?Maybe i could run it by my Dr. I can relate to pulling back from activities,i also hold back.There are days that i stay in bed.You are right about the lack of sleep,and stress can also heighten my bms..Today was a bad day,woke up with burn,and pain on side of the face and behind my eye.My throat also has been on fire all day as well..I enjoy talking to you..Please stay in touch….
Edluar is similar to Ambien. According to my dr., because it dissolves under the tongue, it does not have to be broken down through the liver. The best part for me is that it is very fast acting, so sleep comes quickly. I tend to be much more active during the day now, since I know that I will sleep at night. Also, my doctor has me on 25 mg. of doxipin which I take right before I take the Edluar.
You might want to look up these drugs on the internet. I’m interested to hear what your doctor says about these drugs.
My doctor is a dentist, an MD and an anesthesiologist. He helped me more than all the others put together. Sadly, he is no longer “my” doctor as he told me just last week that he is closing his practice and will be running a pain clinic for the Dept. of Defense. I know these returning soldiers need his kind of help , but I am now without a pain doctor. I hope that anyone who knows of someone around the Denver area who deals with facial pain issues will respond with some options.
Let’s all keep talking.
Hi Lauren,I’ll be sure to run this by my Dr.It amazes me how the best in Boston,have’nt a clue on how to treat this condition.The neuro,at Tufts wanted me to take 4omeprazoile a day.He was sure it was coming from acid in my stomach.The drugest could not believe how much he wanted me to take..My insurance would’nt pay for 4per day/they said it would kill all the acid,and we are suppose to have some acid.there are over a million people who suffer from this dreadful condition..I’ll keep you posted.Have a good Memorial weekend.
Thanks Sheetrock. Any word from your doctor?
I am 53 and I have had burning mouth for about a year now. I have been to dentists, pychiatrist, family doctor and everyone of the docs tell me to see another doc it is so frustrating … I am bipolar and take meds for it but this is a very depressing ailment in itself. All the docs look at you and don’t know what you are talking about, so I do my own researching all the time and I found this site….if anyone has found something that helps PLEASE let me know.
what is the name of your group on face book. I suffer from burning mouth sev
Just type facebook.com/burning mouth syndrome I think. If you have problems let me know.
I used cayenne pepper mixed with water and the pain left after about 5 minutes of really burning from the pepper… fight fire with fire… I am glad it worked so I can eat again! Stacy
I have had neuropathic burning mouth syndrome since Dec. 2010. Most Drs. I’ve seen have never heard of it. I am on gabapentin and Lyrica, they are not working. Does anyone know of a specific Dr. who treats this disorder. I am in pain 24 hrs. per day, it is very SEVERE pain. Need help and a support group. HELP, NANETTE
Shellb123 your experience is not typical. You have given your opinion which I disagree with. Klonopin is a fine medication if it is used appropriately. I have used it in the past and it was fine. I would use it again if necessary.
Your rendition about the man in the nursing home goes against your belief that dental work – extractions – caused BMS as he had it before the extractions.
Klonopin is a benzodiazepine & all benzodiazepines can cause physical dependence. It is not meant for long-term use as I was prescribed. I’m glad you had a good experience but that doesn’t disregard that it can have MAJOR withdrawal symptoms if not weaned off slowly & if taken long-term it causes physical dependence. My comments were to HELP someone & PREVENT them from going through the HORRIBLE DISABLING withdrawal that I had for nearly ONE YEAR!!!! I shared my experience as to HELP someone else NOT go through what I went through!!!! I WISH SOMEONE SHARED THEIR EXPERIENCE W/ME BEFORE I TOOK THAT HATEFUL CRIPPLING DRUG!!!!! Also, do not state facts that you can not back up – my experience happens to more people than you know!!!!! It is TYPICAL & many many people have become addicted to Benzo’s so don’t come on here & make light of a situation that can cause death, suicide, divorce, mental/physical disabilities etc. it is a VERY SERIOUS drug & should be taken w/CAUTION or in my opinion NOT AT ALL!!!!!
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In